Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 78, NWS Lincoln, IL

June 18, 200911 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2009, 6:09 AM CDT for 11 counties in Illinois. It was in force for 51 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 6:09 AM CDT (11:09 UTC)
Expired
Jun 18, 2009, 7:00 AM CDT
In force
51 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:10 AM CDTTSTM WND DMGMansfield, ILTREES AND POWER LINES DOWN
Jun 18, 6:15 AM CDTTSTM WND DMGWhite Heath, ILTREES AND POWER LINES DOWN
Jun 18, 6:16 AM CDTTSTM WND DMGDecatur, ILLARGE TREE AND POWER LINES DOWN AT ST MARYS HOSPITAL
Jun 18, 6:30 AM CDTTSTM WND DMGAtwood, ILTREE LIMBS AND POWER LINES DOWN
Jun 18, 6:35 AM CDTTSTM WND DMGArthur, ILTREE LIMBS AND POWER LINES DOWN
Jun 18, 6:40 AM CDTTSTM WND DMGTuscola, IL4 INCH TREE LIMBS DOWN
Jun 18, 6:40 AM CDTHAIL 1Tuscola, IL3/4 TO 1 INCH HAIL
Jun 18, 6:43 AM CDTTSTM WND DMGArcola, ILTREE LIMBS AND POWER LINES DONW
Jun 18, 6:46 AM CDTFUNNEL CLOUD1 Nw Cooks Mill, IL
Jun 18, 7:03 AM CDTHAIL 0.883 Nw Mattoon, IL
Jun 18, 7:10 AM CDTTSTM WND DMGSidney, IL1 FOOT DIAMETER TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:12 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 181109
SVRILX
ILC019-021-029-039-041-113-115-139-147-167-173-181200-
/O.NEW.KILX.SV.W.0078.090618T1109Z-090618T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
609 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  MACON COUNTY IN CENTRAL ILLINOIS...
  EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
  MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  PIATT COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHWESTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
  WESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 700 AM CDT.

* AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES WEST OF GIBSON CITY TO 7 MILES WEST OF
  MONTICELLO TO 5 MILES SOUTH OF DECATUR TO 16 MILES EAST OF
  SPRINGFIELD...AND WAS MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT ZION...
  LONG CREEK...
  CERRO GORDO...
  MONTICELLO...
  MANSFIELD...
  MACON...
  DALTON CITY...
  BLUE MOUND...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ALLENVILLE...ARCOLA...
ARTHUR...ATWOOD...BEMENT...BETHANY...CAMARGO...CHAMPAIGN...COLFAX...
COOKS MILL...DE LAND...FARMER CITY...FINDLAY...FISHER...FORSYTH...
GIFFORD...HAMMOND...HARRISTOWN...HUMBOLDT...ILLIOPOLIS...LAKE OF THE
WOODS...LOVINGTON...MAHOMET...MOWEAQUA...NIANTIC...OREANA...
PESOTUM...PHILO...RANTOUL...SAVOY...SEYMOUR...SIDNEY...ST. JOSEPH...
SULLIVAN...THOMASBORO...TOLONO...TUSCOLA...URBANA...VILLA GROVE...
WARRENSBURG...WELDON...WESTERVELT...WHITE HEATH AND WINDSOR.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 195 AND 256.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 115 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 151 AND 193.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM SEVERE THUNDERSTORM WINDS CAN PRODUCE
DAMAGE THAT IS SIMILAR TO THAT OF A TORNADO. IF YOU ARE IN ITS
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS
DESTRUCTIVE HAIL...BY MOVING TO A STRONG SHELTER. A WELL BUILT
PERMANENT BUILDING IS BEST...PREFERABLY TOWARD THE INSIDE OF THE
BUILDING AND AWAY FROM OUTSIDE WALLS AND WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

&&

LAT...LON 3961 8823 3931 8865 3989 8948 3992 8913
      4008 8886 4066 8863 4062 8857 4057 8845
      4040 8846 4041 8816 4030 8796
TIME...MOT...LOC 1108Z 316DEG 37KT 4049 8852 4000 8871
          3979 8896 3976 8935

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 181136
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
636 AM CDT THU JUN 18 2009

ILC039-113-167-181146-
/O.CAN.KILX.SV.W.0078.000000T0000Z-090618T1200Z/
SANGAMON IL-DE WITT IL-MCLEAN IL-
636 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN...EASTERN DE
WITT AND NORTHEASTERN SANGAMON COUNTIES IS CANCELLED...

LAT...LON 3961 8823 3931 8865 3978 8932 3987 8894
      4004 8866 4029 8847 4040 8846 4041 8816
      4030 8796
TIME...MOT...LOC 1136Z 316DEG 37KT 4028 8826 3979 8845
          3958 8870 3955 8909

$$

ILC019-021-029-041-115-139-147-173-181200-
/O.CON.KILX.SV.W.0078.000000T0000Z-090618T1200Z/
COLES IL-SHELBY IL-MOULTRIE IL-CHRISTIAN IL-DOUGLAS IL-MACON IL-
PIATT IL-CHAMPAIGN IL-
636 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR CHAMPAIGN...PIATT...SOUTHERN MACON...WESTERN DOUGLAS...
NORTHEASTERN CHRISTIAN...MOULTRIE...NORTHERN SHELBY AND NORTHWESTERN
COLES COUNTIES...

AT 634 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FISHER TO ATWOOD TO KIRKSVILLE TO 6 MILES
SOUTHWEST OF MOWEAQUA...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...URBANA...
TOLONO...SAVOY...PESOTUM...WOLF CREEK STATE PARK...EAGLE CREEK STATE
PARK...WESTERVELT...TUSCOLA...ST. JOSEPH AND WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS CENTRAL 
ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 3961 8823 3931 8865 3978 8932 3987 8894
      4004 8866 4029 8847 4040 8846 4041 8816
      4030 8796
TIME...MOT...LOC 1136Z 316DEG 37KT 4028 8826 3979 8845
          3958 8870 3955 8909

$$

AUTEN
000 
WWUS53 KILX 181202
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
702 AM CDT THU JUN 18 2009

ILC019-021-029-041-115-139-147-173-181212-
/O.EXP.KILX.SV.W.0078.000000T0000Z-090618T1200Z/
COLES IL-SHELBY IL-MOULTRIE IL-CHRISTIAN IL-DOUGLAS IL-MACON IL-
PIATT IL-CHAMPAIGN IL-
702 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR CHAMPAIGN...PIATT...SOUTHERN
MACON...WESTERN DOUGLAS...NORTHEASTERN CHRISTIAN...MOULTRIE...
NORTHERN SHELBY AND NORTHWESTERN COLES COUNTIES EXPIRED AT 700 AM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3961 8823 3931 8865 3978 8932 3987 8894
      4004 8866 4029 8847 4040 8846 4041 8816
      4030 8796
TIME...MOT...LOC 1136Z 316DEG 37KT 4028 8826 3979 8845
          3958 8870 3955 8909

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:29 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 18, 3:29 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT THU JUN 18 2009

.DISCUSSION...
ISSUED 330 AM CDT THU JUN 18 2009

FORECAST CONCERN IS RISK OF SEVERE THUNDERSTORMS TODAY WITH MCS AND
FRIDAY WITH COLD FRONT. SPC UPGRADED TO MODERATE RISK FROM I-74
NORTH TODAY AND SLIGHT RISK SOUTH WHILE ALL OF CENTRAL/SE IL IN
MODERATE RISK FRIDAY. 00Z SHORT RANGE MODELS STILL NOT HANDLING
MESOSCALE FEATURE/MCS ACTIVITY WITH CONVECTION LIKE WITH MCS OVER
EASTERN IOWA AND NW IL. 00Z ECMWF MODEL SEEMS TO CAPTURE THIS MCS
THE BEST AND USED THIS MODEL THROUGH EARLY NEXT WEEK AND THIS
MODEL HAD A BETTER TRACK RECORD PAST SEVERAL DAYS...THOUGH NOT
PERFECT.

RADAR MOSAIC SHOWS MCS OVER EASTERN HALF OF IA INTO NW IL AS FAR
SE AS THE IL RIVER AND MOVING ESE. THIS FUELED BY 35 TO 45 KT SW
LOW LEVEL JET AND UNSTABLE AIR MASS MOVING NE FROM MO. A FEW
STRONG TO SEVERE THUNDERSTORMS OVER SE IA. VERY ISOLATED SHOWERS
AND THUNDERSTORMS SE OF THE IL RIVER. 08Z/3 AM SURFACE MAP SHOWS
1006 MB LOW PRESSURE OVER EASTERN LAKE ERIE WITH ITS FRONTAL
BOUNDARY EXTENDING THROUGH SOUTHERN OH/IN/IL AND THEN OVER NE MO
AND SOUTHERN NEBRASKA TO 1003 MB LOW PRESSURE IN SW NEBRASKA. A
SMALL MCS/CLUSTER OF THUNDERSTORMS WAS NORTH OF WARM FRONT OVER
NORTHERN NEBRASKA AND SOUTHCENTRAL SD. DEWPOINTS RANGE FROM THE
LOWER 670S FROM PONTIAC AND DANVILLE NE TO NEAR 70F FROM GALESBURG
TO LINCOLN TO LAWRENCEVILLE SW. ALOFT A 593 DM 500 MB SUBTROPICAL
HIGH WAS OVER LA AND RIDGING INTO MO WHILE 571 DM 500 MB LOW WAS
OVER THE SE ONTARIO PENISULA AND STRONG UPPER LEVEL TROF WAS OVER
THE ROCKIES.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

THINK MCS WILL MOVE ESE ACROSS CENTRAL/NORTHERN IL THIS MORNING
WITH CATAGORICAL POPS FROM PEORIA NORTH WHERE HEAVY RAINS AND
A FEW STRONG TO SEVERE STORMS POSSIBLE WITH HAIL AND GUSTY WINDS
AND FREQUENT LIGHTNING. POPS TAPER OFF TO 30% FROM JACKSONVILLE TO
ROBINSON SOUTH THIS MORNING. MCS SHOULD DIMINISH DURING MIDDAY
WITH SOME SUNSHINE APPEARING AND WARMING TEMPS UP INTO THE UPPER
80S AND LOWER 90S WITH WARMEST READINGS SW WHERE AFTERNOON HEAT
INDICES AROUND 100F. THIS COMBINED WITH SULTRY DEWPOINTS IN THE
LOWER 70S WILL GENERATE A VERY UNSTABLE AIR MASS BY AFTERNOON WITH
CAPES OF 4000 J/KG OR HIGHER AND LIFTED INDICES OF MINUS 6 TO 9C.
THUNDERSTORMS WILL LIKLEY DEVELOP NE AREAS THIS AFTERNOON AS WARM
FRONT LIFTS NE INTO NE IL WHILE JUST SLIGHT CHANCE SW WHERE CAP
INCREASING WITH STRONG UPPER LEVEL RIDGE BUILDING INTO SOUTHERN
IL.

CONVECTION CHANCES SHOULD DIMINISH DURING THE EVENING WITH BEST
CHANCES SHIFTING NORTH OF CENTRAL IL WITH FRONTAL BOUNDARY. HAVE
GOOD CHANCE OF CONVECTION NORTH OF PEORIA TONIGHT CLOSER TO
FRONTAL BOUNDARY AND WHERE MORE MCS ACTIVITY POSSIBLE BUT FURTHER
NORTH THAN THIS MORNINGS MCS.

MODELS NOW TRENDING A BIT SLOWER WITH COLD FRONT MOVING SE INTO
CENTRAL IL FRI AFTERNOON/EVENING. VERY UNSTABLE AIR MASS AGAIN
WITH CAPES AGAIN ABOVE 4000 J/KG AND LIFTED INDICES OF MINUS 6 TO
10C. SPC HAS MODERATE RISK OF SEVERE STORMS OVER CENTRAL/SE IL
FROM MID AFTERNOON TO MID EVENING FRI FOR MAINLY DAMAGING WIND
GUSTS BUT ALSO HAIL AND ISOLATED TORNADOES POSSIBLE. COULD BE A
SIGNIFICANT SEVERE WX EVENT FOR CENTRAL IL. HIGHS IN THE UPPER 80S
AND LOWER 90S AGAIN FRI WITH LAWRENCEVILLE AT 95F WHERE AFTERNOON
HEAT INDICES PEAK FROM 100 TO 104F.

CONVECTION CHANCES SHOULD DIMINISH FROM NW TO SE AFTER MIDNIGHT
FRI NIGHT AS COLD FRONT MOVES INTO THE OHIO VALLEY BY DAWN SAT AS
LOW PRESSURE DEEPENS INTO THE EASTERN GREAT LAKES SAT MORNING.
LINGERED JUST A SLIGHT CHANCE OF CONVECTION SAT OVER EASTERN IL
THOUGH BEST CHANCES WILL BE EAST OF IL.

LONG TERM...SUNDAY THROUGH WEDNESDAY.

UPPER LEVEL RIDGE BUILDS BACK INTO IL ON SUNDAY/FATHERS DAY AND
00Z ECMWF MODELS KEEPS CENTRAL/SE IL DRY SUNDAY AND MON. THOUGH
00Z GFS HAS SOME QPF SUNDAY OVER CENTRAL IL WITH A SHORT WAVE
RIDGING OVER TOP OF UPPER LEVEL RIDGE. FOLLOWED ECMWF MODEL WHICH
KEEPS QPF NORTH OF CENTRAL IL SUNDAY. STILL FAIRLY WARM THIS WEEKEND
WITH HIGHS IN MID TO UPPER 80S.

HUETTL

&&

.AVIATION...
ISSUED 1203 AM CDT THU JUN 18 2009

LOW LEVEL JET BEGINNING TO CRANK UP OVER MISSOURI AND SOUTHERN
IOWA AS EVIDENCED BY LATHROP MISSOURI PROFILER. CONVECTION HAS
BECOME WIDELY SCATTERED OVER EASTERN IOWA AND WEST CENTRAL
ILLINOIS NEAR THE NOSE OF THE JET. ALTHOUGH SOME CONVECTION WILL
BE POSSIBLE OVER THE NEXT FEW HOURS...THE BEST CHANCES APPEAR TO
BE TOWARD SUNRISE AS MCS CONGEALING OVER WESTERN IOWA APPROACHES.
MCS SHOULD BRING A GOOD CHANCE OF TS TO TAF SITES DURING THE
MORNING. THE QUESTION IS HOW LONG CONVECTION WILL LINGER. 00Z NAM
SUGGESTS THAT PRECIP WILL BE RETROGRADE BACK TO THE WEST IN WEAK
MID-LEVEL FLOW. THIS SEEMS UNLIKELY AND WILL END PRECIP FROM WEST
TO EAST DURING THE DAY. MCS WILL LIKELY BE ELEVATED AND WILL NOT
FOCUS ON WIND SHIFT WITH PASSAGE. WINDS SHOULD BE MOSTLY FROM THE
SOUTHWEST.

BARKER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 17, 3:17 PM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT WED JUN 17 2009

ILZ036-040-041-047>052-061-181200-
CASS-CHRISTIAN-FULTON-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-
SHELBY-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA...AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

FOR INTERESTS ALONG THE ILLINOIS RIVER...RIVER LEVELS ARE
FORECAST TO REMAIN ABOVE FLOOD STAGE FROM HAVANA DOWNSTREAM INTO
NEXT WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO MOVE THROUGH THE
AREA THURSDAY AND THURSDAY NIGHT. IN ADDITION...A COLD FRONT WILL
MOVE DOWN THROUGH THE AREA ON FRIDAY...BRINGING MORE THUNDERSTORMS
TO CENTRAL ILLINOIS. DURING THIS PERIOD...THERE IS A SLIGHT RISK
THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME.

HEAT INDEX VALUES WILL REACH THE MID 90S IN MANY AREAS THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT.

ILZ027>031-037-038-042-043-181200-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. AT THIS
TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO MOVE THROUGH THE
AREA THURSDAY AND THURSDAY NIGHT. IN ADDITION...A COLD FRONT WILL
MOVE DOWN THROUGH THE AREA ON FRIDAY...BRINGING MORE THUNDERSTORMS
TO CENTRAL ILLINOIS. DURING THIS PERIOD...THERE IS A SLIGHT RISK
THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME.

HEAT INDEX VALUES WILL REACH THE MID 90S THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-053>057-062-063-181200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-MOULTRIE-
PIATT-VERMILION-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. AT THIS
TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...THEN
SHOULD MAINLY BE NORTH OF I-72 THURSDAY NIGHT. ON FRIDAY...A COLD
FRONT WILL MOVE DOWN THROUGH THE AREA...BRINGING MORE THUNDERSTORMS.
DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT ANY OF THESE
STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY RISKS AT THIS TIME.

AFTERNOON HEAT INDEX VALUES WILL BE IN THE MID 90S ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-181200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA AND MOVE INTO SOUTHEAST ILLINOIS TOWARD SUNRISE. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

FOR INTERESTS ALONG THE LITTLE WABASH RIVER...RIVER LEVELS ARE
EXPECTED TO RISE ABOVE FLOOD STAGE TODAY AND REMAIN THERE FOR THE
NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THEN ON
FRIDAY...A COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING MORE
THUNDERSTORMS. DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT
ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME.

HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY...WITH AFTERNOON
HEAT INDEX VALUES FROM 95 TO AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE OVERNIGHT HOURS.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

In the hours before

Special weather statement, Jun 18, 3:53 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 AM CDT THU JUN 18 2009

ILZ027>029-036-181000-
FULTON-KNOX-PEORIA-STARK-
353 AM CDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR KNOX...NORTHERN FULTON...PEORIA AND
STARK COUNTIES UNTIL 500 AM CDT...

AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONMOUTH...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ABINGDON...
  GALESBURG...
  KNOXVILLE...
  GILSON...
  MAQUON...
  WILLIAMSFIELD...

OTHER LOCATIONS AFFECTED INCLUDE...DELONG...DAHINDA...MONICA AND
KICKAPOO.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8967 4056 8969 4058 9046 4109 9045
      4116 9044
TIME...MOT...LOC 0853Z 273DEG 42KT 4089 9061

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:53 AM CDTSpecial Weather StatementILXKnox, Peoria, Stark67 min
Jun 18, 4:14 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Mason, Peoria, Tazewell, Woodford61 min
Jun 18, 5:00 AM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Menard, Tazewell45 min
Jun 18, 5:12 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler48 min
Jun 18, 5:20 AM CDTSevere Thunderstorm WarningILXClark, Crawford40 min
Jun 18, 5:24 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell, Woodford56 min
Jun 18, 5:30 AM CDTTornado WarningILXDeWitt, Logan, Macon, Tazewell45 min
Jun 18, 5:39 AM CDTSevere Thunderstorm WarningILXCass, Christian, Logan, Macon, Mason, Menard and 2 more66 min
Jun 18, 6:51 AM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 3 more39 min
Jun 18, 7:19 AM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Edgar, Effingham and 4 more56 min
Jun 18, 1:03 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark57 min
Jun 18, 1:34 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.